Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Dihedral blocks with two simple modules


Author: Frauke M. Bleher
Journal: Proc. Amer. Math. Soc. 138 (2010), 3467-3479
MSC (2010): Primary 20C05; Secondary 16G20
Published electronically: April 27, 2010
MathSciNet review: 2661547
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ k$ be an algebraically closed field of characteristic $ 2$, and let $ G$ be a finite group. Suppose $ B$ is a block of $ kG$ with dihedral defect groups such that there are precisely two isomorphism classes of simple $ B$-modules. The description by Erdmann of the quiver and relations of the basic algebra of $ B$ is usually only given up to a certain parameter $ c$ whose value is either 0 or $ 1$. In this article, we show that $ c=0$ if there exists a central extension $ \hat{G}$ of $ G$ by a group of order $ 2$ together with a block $ \hat{B}$ of $ k\hat{G}$ with generalized quaternion defect groups such that $ B$ is contained in the image of $ \hat{B}$ under the natural surjection from $ k\hat{G}$ onto $ kG$. As a special case, we obtain that $ c=0$ if $ G=\mathrm{PGL}_2(\mathbb{F}_q)$ for some odd prime power $ q$ and $ B$ is the principal block of $ k \mathrm{PGL}_2(\mathbb{F}_q)$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 20C05, 16G20

Retrieve articles in all journals with MSC (2010): 20C05, 16G20


Additional Information

Frauke M. Bleher
Affiliation: Department of Mathematics, University of Iowa, Iowa City, Iowa 52242-1419
Email: fbleher@math.uiowa.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-10-10402-X
PII: S 0002-9939(10)10402-X
Keywords: Dihedral defect groups, generalized quaternion defect groups, projective general linear groups
Received by editor(s): July 18, 2009
Received by editor(s) in revised form: August 21, 2009, and January 6, 2010
Published electronically: April 27, 2010
Additional Notes: The author was supported in part by NSF Grant DMS06-51332.
Communicated by: Ted Chinburg
Article copyright: © Copyright 2010 Frauke M. Bleher